MAUDE Adverse Event Report: BECTON DICKINSON BD¿ MULTI-USE ONE-PIECE SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ MULTI-USE ONE-PIECE SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305488
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is oem - (b)(4).This site is an oem manufacturing site.(b)(4).Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: na.Investigation summary: no product or photo was returned by the customer.The customer reported that they closed the lid of sharps container and could not re-open it could not be verified due to the product not being returned for failure investigation.Device history record review for material # 305488 and lot number 2096001 was performed by supplier and dhr reference supplier's attached roi in investigation overview tab.A review of the ncr was performed.Non-conformity: customer stated that when they closed the lid, it would not open.But as per the requirements if lid is in the closed position, it should be able to reopen.If lid is in final closure position and tab is locked, it should stay closed disposition rationale is no product in stock.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.However, potential root cause is as there is not enough information from customer to determine if cap lid was in locked position or not.When lid is in this position, it should not reopen.This incident has been added to our database of reported incidents.
 
Event or Problem Description
It was reported that the bd¿ multi-use one-piece sharps collector lid was broken.The following information was provided by the initial reporter: consumer called to report that she closed the lid of her sharps container and could not re-open it.

Brand Name
BD¿ MULTI-USE ONE-PIECE SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15136159
Report Number2243072-2022-01031
Device Sequence Number17445170
Product Code FMI
UDI-Device Identifier00382903054886
UDI-Public00382903054886
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number305488
Device Catalogue Number305488
Device Lot Number2096001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Initial Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown